MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; BILIARY AND VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; BILIARY AND VASCULAR STENT
Model Number EX061503CS
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided, a review of the device history records has not been performed.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during treatment of the left popliteal via right groin access, the stent allegedly failed to deploy using the thumbwheel method.It was further reported that another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review was not performed because the lot number was not known.It was therefore not known whether the alleged issue was potentially related to manufacturing.Investigation summary: based on the investigation of the returned delivery system it was confirmed that the user could not deploy the stent.During evaluation, the system was found with blockage in the catheter section which made successful deployment impossible.An indication for a manufacturing related issue could not be found.Note, the system was returned with partial deployment, but additional information was provided that the stent could not be deployed at all and that the user partially deployed the stent outside patient, after the event.Therefore, the investigation will be closed as confirmed for deployment failure.In this case, the tracking vessel was not tortuous or calcified, and the lesion was pre dilated.A manufacturing related issue was considered; however, based on the sample returned, an indication for a manufacturing related issue could not be determined.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu state: 'examine the stent and delivery system device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.' and 'if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible and replace with a new unit.' h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
BILIARY AND VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9700897
Report Number9681442-2020-00046
Device Sequence Number3147598
Product Code FGE
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight98